Rhabdomyolysis is a rare syndrome in which a serious muscle damage suddenly appears, with the possible occurrence of severe complications such as kidney failure, electrolyte imbalances and death, and represents the most severe form of statin-induced muscle injury. Here we present the case of a 55-year-old woman who started therapy with amoxicillin clavulanic acid on a background of atorvastatin therapy, resulting in rhabdomyolysis. This case highlights the importance of evaluating potential drug interactions in patients taking statin and the need of monitoring clinical and laboratory findings suggestive of rhabdomyolysis.

Atorvastatin-linked rhabdomyolysis caused by the simultaneous intake of amoxicillin clavulanic acid

De Luca M.;Iacono O.;Guardasole V.;Bosso G.;Cittadini A.;Oliviero U.
2021

Abstract

Rhabdomyolysis is a rare syndrome in which a serious muscle damage suddenly appears, with the possible occurrence of severe complications such as kidney failure, electrolyte imbalances and death, and represents the most severe form of statin-induced muscle injury. Here we present the case of a 55-year-old woman who started therapy with amoxicillin clavulanic acid on a background of atorvastatin therapy, resulting in rhabdomyolysis. This case highlights the importance of evaluating potential drug interactions in patients taking statin and the need of monitoring clinical and laboratory findings suggestive of rhabdomyolysis.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11588/831697
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? ND
social impact